Can Accutane (Isotretinoin) Cause Nail Changes and Ingrown Nails?

Accutane Isotretinoin Brittle Ingrown Nails

How Accutane affects nails

Accutane (Isotretinoin) is known to cause dryness, thinning, and brittleness of the nails. Many users experience toenails that become more curved, fragile, or prone to growing inward, which can lead to discomfort and ingrown nails.

These nail changes are common during and after Accutane treatment.

Why nails become painful

When nails lose moisture and flexibility, they may curl more tightly into the nail bed. This increases pressure on the surrounding skin, causing soreness, inflammation, and sensitivity when walking or wearing shoes. It can also cause unsightly fingernails.

How nail support works

Transparent nail lifting gel systems such as Pōdex® form a thin layer across the nail plate, creating controlled, even tension with a discreet, natural-looking finish. For medication-affected or fragile nails, a healthcare professional should assess suitability before application.

This approach is particularly useful for fragile or chemically-affected nails.

Important notice
Anyone undergoing medical treatment or taking prescription medications should consult a healthcare professional before using nail-correction systems.